Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS Albuquerque, NM

July 6, 2004Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 6, 2004, 4:15 PM MDT for Lincoln County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 4:15 PM MDT (22:15 UTC)
Expired
Jul 6, 2004, 5:15 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3737 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 062215
SVRABQ
NMC027-062315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 515 PM MDT

* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JICARILLA...OR ABOUT 23 MILES SOUTH OF
  CORONA...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL CENTRAL LINCOLN COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3400 10572 3382 10570 3380 10532 3407 10534
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:34 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 6, 2:34 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT TUE JUL 6 2004

.DISCUSSION...OUTFLOW BOUNDARY PUSHED THROUGH THE EAST ERN PLAINS
EARLY THIS MORNING FROM STRONG CONVECTIVE COMPLEX THAT FORMED IN CO
KS AND OK YESTERDAY EVENING. THE CONVECTION HAS MADE A MORE COMPLEX
SITUATION AND HARDER TO DISTINGUISH THE SYNOPTIC FRONT. THE MAIN
RESULT IS INCREASED LOW LVL MOISTURE INTRUDING WEST OVER THE PLAINS.
NORTHWESTERLY FLOW ALOFT WITH A FEW WEAK S/WS WILL PROVIDE ENOUGH
DYNAMICS FOR SOME STRONG TS OVER THE EASTERN PLAINS LATE THE
AFTERNOON AND EVENING. THE RIDGE CONTINUES TO BUILD OVER FAR WEST
TX AND SOUTHERN NM. LATEST MODELS DELAY AXIS PROGRESSION EAST BY
24 TO 36 HRS. THE INFLUX OF SUBTROPICAL MID TO UPPER LVL MOISTURE
WILL ALSO BE DELAYED. TRENDED POPS DOWN FOR MID WEEK BECAUSE OF THIS
TIMING. AS THE RIDGE ELONGATES AND THE AXIS SHIFTS EAST SWERLY FLOW
ALOFT MOVES OVER MOST OF NM. A NUMBER OF WEAK S/WS MOVE THRU THE
FLOW FROM MID WEEK THRU THE WEEKEND. EXPECT THE LATER PART OF THE
WEEK WILL BE ACTIVE WITH DAILY ISO TO SCT SH/TS DEVELOPMENT. THE
RIDGE IS PROGGED TO SLIDE BACK WEST EARLY NEXT WEEK AND CENTER OVER
NM AND CUT OFF THE MOISTURE. WILL KEEP DRYING TREND FOR MON TUE
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 057/094 058/090 059 2300-
GALLUP.................... 050/090 052/087 052 23000
GRANTS.................... 050/091 051/087 052 23000
GLENWOOD.................. 056/094 060/090 063 23000
CHAMA..................... 047/082 047/081 046 23---
LOS ALAMOS................ 053/086 053/086 054 23---
RED RIVER................. 044/075 045/075 044 232-1
TAOS...................... 048/087 047/087 049 231-1
SANTA FE.................. 054/086 054/086 055 231--
SANTA FE AIRPORT.......... 056/090 055/090 056 231--
ESPANOLA.................. 056/092 056/092 057 231--
ALBUQUERQUE HEIGHTS....... 066/094 066/094 066 2310-
ALBUQUERQUE VALLEY........ 066/095 066/095 066 2310-
ALBUQUERQUE FOOTHILLS..... 063/092 063/091 063 2310-
ALBUQUERQUE WEST MESA..... 064/094 065/093 064 2310-
SOCORRO................... 062/096 064/095 063 23001
SANDIA PARK/CEDAR CREST... 056/086 057/085 056 23111
MORIARTY/ESTANCIA......... 057/089 058/089 058 23111
CARRIZOZO................. 060/090 062/090 063 23011
RUIDOSO................... 058/081 060/082 061 23122
RATON..................... 051/089 051/089 053 23211
LAS VEGAS................. 051/085 053/086 053 23212
ROY....................... 055/089 056/089 058 23212
CLAYTON................... 058/090 062/091 062 23311
SANTA ROSA................ 060/096 062/096 062 23322
TUCUMCARI................. 065/096 065/098 066 23322
FORT SUMNER............... 063/096 064/098 065 23322
CLOVIS.................... 064/093 064/095 065 23322
PORTALES.................. 065/094 065/096 066 23322
ROSWELL................... 065/098 067/099 069 23221
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

23
Hazardous weather outlook, Jul 6, 6:00 AM MDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 6 2004

CORRECTED EXPIRATION TIME

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

A BACK DOOR COOL FRONT WILL PENETRATE THE EAST TODAY AND USE THE
STRONG DYNAMICS AND SHEAR ASSOCIATED WITH THE RIGHT REAR QUADRANT OF
THE POLAR JET STREAM TO TRIGGER A FEW SEVERE THUNDERSTORMS ON NEW
MEXICO/S EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. THE PRIMARY
THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND TORNADOES.

.DAYS TWO THROUGH SEVEN...

A FEW STRONG THUNDERSTORMS COULD DEVELOP ON THE FAR EASTERN PLAINS
LATE WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE
REMAINDER OF THE FORECAST PERIOD. REMEMBER...WEATHER CAN CHANGE VERY
RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON IN COLFAX...CURRY...DE
BACA...GUADALUPE...HARDING...QUAY...MORA...ROOSEVELT...SAN MIGUEL
AND UNION COUNTIES. THIS EVENING SPOTTERS MAY BE NEEDED IN
CHAVES...CURRY...DE BACA...GUADALUPE...HARDING...QUAY...ROOSEVELT
AND UNION COUNTIES.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:12 PM MDTSevere Thunderstorm WarningABQColfax, Mora48 min
Jul 6, 2:41 PM MDTSevere Thunderstorm WarningABQSan Miguel49 min
Jul 6, 3:01 PM MDTSevere Thunderstorm WarningABQMora44 min
Jul 6, 3:34 PM MDTSevere Thunderstorm WarningABQSan Miguel41 min
Jul 6, 3:44 PM MDTSevere Thunderstorm WarningABQMora61 min
Jul 6, 4:20 PM MDTSevere Thunderstorm WarningABQTorrance55 min
Jul 6, 5:27 PM MDTSevere Thunderstorm WarningABQGuadalupe48 min
Jul 6, 5:44 PM MDTSevere Thunderstorm WarningABQChaves61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.